Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2025, 5:03 PM EDT for Martin County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2025, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 2, 2025, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
269
WUUS52 KMLB 022103
SVRMLB
FLC085-022130-
/O.NEW.KMLB.SV.W.0077.250602T2103Z-250602T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
503 PM EDT Mon Jun 2 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm was located near Indiantown,
moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8049 2710 8047 2705 8017 2696 8027
TIME...MOT...LOC 2103Z 191DEG 8KT 2702 8038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling1 follow-up statement
006 WWUS52 KMLB 022123 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 523 PM EDT Mon Jun 2 2025 FLC085-022133- /O.EXP.KMLB.SV.W.0077.000000T0000Z-250602T2130Z/ Martin FL- 523 PM EDT Mon Jun 2 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY WILL EXPIRE AT 530 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However gusty winds are still possible with this thunderstorm. LAT...LON 2696 8049 2710 8047 2705 8017 2696 8027 TIME...MOT...LOC 2123Z 191DEG 8KT 2706 8037 $$ Fehling
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:18 PM EDT, 1 hour 45 minutes earlier. Its key messages:
- Issued at 315 PM EDT Mon Jun 2 2025
- Marginal Risk for a strong to severe storm through 9 PM this evening, mainly south of Interstate 4
- Scattered rain and lightning storms continue through at least the middle of the week, bringing frequent lightning, locally heavy rainfall, and gusty winds at times
- Heat and humidity combine this weekend to produce heat index values of 100-105F
Area forecast discussion, Jun 2, 3:18 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 318 PM EDT Mon Jun 2 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 315 PM EDT Mon Jun 2 2025 - Marginal Risk for a strong to severe storm through 9 PM this evening, mainly south of Interstate 4 - Scattered rain and lightning storms continue through at least the middle of the week, bringing frequent lightning, locally heavy rainfall, and gusty winds at times - Heat and humidity combine this weekend to produce heat index values of 100-105F && .DISCUSSION... Issued at 315 PM EDT Mon Jun 2 2025 Today-Tonight...With the exception of a few stray showers across Okeechobee County and the Treasure Coast this afternoon, most locations are staying dry. Temperatures are remaining several degrees cooler, especially across northern locations, where a large cloud shield has overspread the area. KMLB radar is highlighting a diffuse east coast sea breeze beginning a slow trek westward, primarily from the Titusville area southward along the remaining Space and Treasure Coasts. CAM guidance has backed off on afternoon convection overall, mainly focusing any development along the sea breeze and perhaps a differential heating boundary, stretching west-east from southern Lake County to southern Volusia County. Thus, rain chances were reduced from the previous forecast by ~10-20 percent areawide. It still appears that the greatest coverage will be focused along and south of Orlando/Titusville. Despite mid-high level clouds, current RAP analysis shows surface heating has helped SBCAPE climb to around 2000-3000 J/kg (highest around Lake Okeechobee). Weak MLCIN is covering most of east central Florida and mid level lapse rates are hovering around a modest 6 degC/km. Due to the messy thermodynamic environment, CAMs struggle to develop any sustained or significant convection late this afternoon and evening. A Marginal Risk (level 1 of 5 risk) for a strong to severe storm remains highlighted for areas south of I-4...mainly for gusty winds and up to coin-sized hail. Anything that does form should quickly diminish after sunset, leaving behind mostly dry conditions and temperatures settling into the 70s. Tuesday-Wednesday...An upper level low is forecast to become nearly stationary near the northeastern Gulf through Wednesday, underneath weak ridging over the eastern CONUS. At the surface, a weak boundary will remain over the Florida Peninsula as a low pressure system attempts to form late Tuesday night, just offshore of the Atlantic coast. With ample moisture in place (PW 2+"), an unsettled weather pattern looks to continue through mid week. Temperatures will be on a brief downward trend through Wednesday, due to the added cloud cover and forecast rainfall. Highs slightly below normal values are anticipated (mid/upper 80s). NBM precipitation probabilities have been running high, so reduced them by a category to around (55-70 pct) on Tuesday. Wednesday looks to be the best opportunity at widespread rainfall, as the surface low offshore lifts northward. The environment will not be overly favorable for severe storms during this period (especially Wednesday with warming 500mb temps), but water-loaded downdrafts could produce gusty winds of 40-50 mph. Thursday-Sunday...Drier air begins to filter northward on Thursday, marking the arrival of the Saharan Air Layer (SAL). Rain chances decrease each day into the weekend, closer to the typical early June 40-60 pct range. Most convective activity looks to remain focused along the afternoon/early evening sea breeze circulation. Any storm that does become well-organized could produce gusty winds, due to some drier air in the mid levels. Temperatures and heat indices will become the main story from Friday through Sunday, as a quick warming trend ensues. Combined heat and humidity is forecast to produce heat index values of 100F+ on Friday, climbing as high as 106F on Saturday and Sunday. For anyone planning to be outdoors this upcoming weekend, plan to stay well-hydrated and take frequent breaks in the shade or A/C. && .MARINE... Issued at 315 PM EDT Mon Jun 2 2025 A weak surface boundary will remain stalled over the local waters through at least a portion of Tuesday, before lifting north as an area of low pressure develops off of the northeast Florida coast. Isolated to scattered rain and lightning storms will continue through the week, at times capable of winds greater than 34 kt and frequent lightning. Otherwise, seas around 2 ft climb to 3-4 ft by Wednesday morning, then fall to around 2-3 ft through late week. Onshore flow increases to around 10-15 kt Tuesday, veering SSE Wednesday with speeds decreasing to around 10-12 kt or less for the remainder of the week. && .AVIATION... (18Z TAFs) Issued at 137 PM EDT Mon Jun 2 2025 Unsettle pattern continues as the weak frontal boundary across Central Florida gradually lifts north. Mainly VFR conditions outside of TSRA/SHRA, the highest chances for which remain in the late afternoons and evenings, tied to the diurnal sea breeze pattern, but a standing very low chance will exist near the frontal boundary. Weak WSW flow today becomes variable at times, shifting to the SE-ESE Tuesday as the front lifts. Can't rule out brief MVFR CIG reductions near the front. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 85 72 84 / 20 50 50 80 MCO 71 86 72 84 / 40 60 40 80 MLB 72 84 73 85 / 60 60 60 80 VRB 70 84 72 86 / 70 70 60 80 LEE 71 87 72 85 / 30 60 30 80 SFB 71 87 72 86 / 30 60 40 80 ORL 72 87 72 85 / 40 60 40 80 FPR 69 83 71 85 / 80 70 60 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Schaper AVIATION...Haley
In the hours before
Special weather statement, Jun 2, 4:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Mon Jun 2 2025
FLZ164-264-022115-
Inland Martin FL-Coastal Martin FL-
451 PM EDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY
THROUGH 515 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Indiantown, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2696 8049 2709 8046 2704 8019 2696 8023
TIME...MOT...LOC 2050Z 199DEG 10KT 2698 8037
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:17 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jun 2, 4:51 PM EDT | Special Weather Statement | MLB | Martin | 24 min |
| Jun 2, 5:16 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 29 min |
| Jun 2, 7:02 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 88 min |
| Jun 2, 7:45 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee, Saint Lucie | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.